MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G24653
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The product lot number was received necessitating review of the device history record; therefore, the investigation is on-going.A follow-up medwatch report will be provided within 30 days of submission of this report with product evaluation information.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state: "visually inspect with particular attentions to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the instructions for use state: "uncoil device.Verify smooth handle operation and clip action." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a clipping procedure, the physician used a cook instinct endoscopic hemoclip.The clip deployed prematurely after the catheter was in position.Additional information was received indicating that the clip prematurely deployed during advancement through the endoscope.According to the physician, when [they] attempted to open the clip, one of the "tines" broke.Clarifying information received indicated that the "doctor responded back and was referring to the 'clip arm' and not the nitinol strip.Also, the doctor noted that nothing was left behind in the patient as it [the device] was immediately removed.Please note, they don¿t exactly know when or how the clip arm broke.[it was] most likely outside the patient when examining the clip.There are lots of uncertainties in the physician's follow-up, as staff are not familiar with over-all functioning of the instinct clip." further information was received noting that the endoscope was torqued/angled and in the distal duodenum controlling a bleed.The instinct clip was checked before using with closing and opening the clip.When the clip was advanced down the accessory channel of the endoscope and in position for use, it was at that point the clip would not open and had to be removed from the endoscope.A subsequent clip was used to complete the case.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state: "visually inspect with particular attentions to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the instructions for use state: "uncoil device.Verify smooth handle operation and clip action." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7773519
Report Number1037905-2018-00352
Device Sequence Number1392052
Product Code PKL
UDI-Device Identifier00827002246539
UDI-Public(01)00827002246539(17)201012(10)W3930323
Combination Product (Y/N)N
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2020
Device Model NumberG24653
Device Catalogue NumberINSC-7-230
Device Lot NumberW3930323
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE - UNKNOWN MODEL